General Question

ZEPHYRA's avatar

Do you have indigestion problems almost daily, to the point where no matter what you eat seems to bother you?

Asked by ZEPHYRA (14971 points ) February 9th, 2013

Do you have to be very careful with whatever goes into your mouth? I am talking about the type of indigestion that makes you sick and affects mood and psychology, especially if it is on a daily basis. Is your stomach overly sensitive and intolerant? How do you deal with it except fasting when things get too much to bear?

Observing members: 0 Composing members: 0

15 Answers

Unbroken's avatar

Look up elimination diets. Or get a food allergy/sensitivity test.

I had these problems. Much sympathy hope you feel better.

orlando's avatar

I had these problems too and I got them resolved by eating a hypoglycemic diet (mostly just avoiding sugars and eating 5 times a day) and by removing gluten, diary related foods and other highly processed foods from my diet.

I feel much better overall both in mind and body.

JLeslie's avatar

Nope.

I used have a lot of stomach pain, meaning literally the stomach organ, and colon pain, but surgery for fertility that discovered my colon was adhered to my ovary cured 95% of that. I do still get some stomach pain and irritation when I eat sweets, but it is very rare.

nofurbelowsbatgirl's avatar

Yes. I have had it sonce I was 12. I have been taking prevacid since about 10 ago. When I was 12, that was the first time I remember having the feeling of heartburn and my dad told me to drink a glass of milk. That worked then. As soon as I got pregnant I felt like a dragon and pretty much could spit fire and milk no longer worked. When the doctor put me on prevacid I was finally happy. Apparently, this issue runs in the family my father died from esophegeol(sp?) cancer and the idegestion is a sign, so its another reason why the doc put me on the acid reflux pill. And and my one sibling on my fathers side suffers from it also.

Sounds like @ZEPHYRA you might do well on a pill. You should look into it.

JLeslie's avatar

FYI there have been some studies that pills like prilosec reduce mineral absorption like calcium, so watch your bone health. The acid in our stomachs help us absorb nutrients. I’m not against the pills, they have given many people I know incredible relief.

Also, if you are constipated that can back everything up, and treating that could relieve some of your heartburn. Don’t forget about H. Pylori, might be worth ruling it out. Lastly, the esophogeal cancer @nofurbelowsbatgirl mentions is a real concern, the people I know who are followed by a doctor get scoped every so often to evaluate their esophagus. But, I am not clear the OP has heartburn? Or, just upset digestion?

ZEPHYRA's avatar

@nofurbelowsbatgirl yes, I do notice a good effect with pills. The moment the pill stops, it all starts again!

marinelife's avatar

If I did have that, I would see a doctor and find out what was wring. That’s not normal.

janbb's avatar

Yes – this is definitely a doctor issue. Not clear whether you are talking about acid reflux or bowel issues. In either case, there are serious conditions that cause this and remediations that can be made. My son had to have surgery because of an acid reflux problem.

wildpotato's avatar

Yes, I do. Go see a gastroenterologist.

Mariah's avatar

I feel like you’re talking about stomach indigestion moreso than intestinal troubles. Mine are lower down, but yes I have had daily tummy troubles since I was 14 basically. It was really rough for a long time. At multiple points in my life I developed anorexia (not nervosa), I guess because I was unconsciously aware that food = pain. But of course not eating is not a solution to any problem and I dropped weight until I was skeletal.

After awhile I kind of just got used to it? That’s kind of depressing sounding, I don’t mean it that way. It doesn’t really bother me anymore because it’s my normal.

In my case, I know what’s causing it and I know it’s normal for someone with my disease. You should see a doctor if you don’t know the cause. It could be something that needs attention.

gailcalled's avatar

In my case (discovered with medical tests) I had gastroesophageal reflux (Gerd): and then esophageal irritation caused by chemo.

I am fine if I eat small meals, chew well, don’t eat for several hours before I lie down and keep the amount of cheese, chocolate and peppermint to an occasional taste.

Don’t self-diagnose…see your doctor.

nofurbelowsbatgirl's avatar

@ZEPHYRA If the symptoms come back when you stop the pills you should stay on them :) Everything @JLeslie has mentioned is correct. Make sure what you have by confirming it all with your doctor.

Dr_Lawrence's avatar

Both of my sons have suffered from such problems and and only obtained relief once they obtained medical attention and followed their doctor’s advice and prescriptions.

Pandora's avatar

I agree with everyone who suggested to get it diagnosed first. It does sound like it may be Gerd. I also tried two different acid reflux pills. One made my stomach upset and I had no clue that they all weaken your bones until I started to present with joint pain and I’m generally active and careful. I think it was the pill that leached my calcium.

I now simply watch what I eat. Things like onions, spices and peppers or heavy meals rich in fat, can easily make my stomach ill. Once you have an episode of Gerd, it can take several months for the damage to be reversed. I eat small meals, avoid caffeine and fatty foods late at night. I also make sure to give my stomach plenty of digestion time before doing anything that will require a lot of bending down or exercises like stomach crunches. Whatever I recently ate will definitely come up with vengeance.

Before I eat anything iffy, I will chew on a tums to help minimize the effect.
Smaller more frequent meals is better than letting your stomach be empty before digesting a huge meal.
But do get tested first. If its not Gerd, then get tested for food allergies.

Shippy's avatar

No I don’t. If I did I would seek help.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther